Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Principal values for the Cauchy integral and rectifiability


Author: Xavier Tolsa
Journal: Proc. Amer. Math. Soc. 128 (2000), 2111-2119
MSC (1991): Primary 30E20; Secondary 42B20, 30E25, 30C85
DOI: https://doi.org/10.1090/S0002-9939-00-05264-3
Published electronically: February 25, 2000
MathSciNet review: 1654076
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We give a geometric characterization of those positive finite measures $\mu$on ${\mathbb C}$ with the upper density $\limsup_{r \to 0} \frac{\mu(\{\xi:\vert\xi-z\vert\leq r\})}{r}$ finite at $\mu$-almost every $z\in{\mathbb C}$, such that the principal value of the Cauchy integral of $\mu$,


\begin{displaymath}\lim_{\varepsilon \to 0} \int_{\lvert\xi-z\rvert>{\varepsilon}} \frac{1}{\xi-z}\, d\mu(\xi),\end{displaymath}

exists for $\mu$-almost all $z\in{\mathbb C}$. This characterization is given in terms of the curvature of the measure $\mu$. In particular, we get that for $E\subset{\mathbb C}$, ${\mathcal H}^1$-measurable (where ${\mathcal H}^1$ is the Hausdorff $1$-dimensional measure) with $0<{\mathcal H}^1(E)<\infty$, if the principal value of the Cauchy integral of ${\mathcal H}^1_{\mid E}$ exists ${\mathcal H}^1$-almost everywhere in $E$, then $E$ is rectifiable.


References [Enhancements On Off] (What's this?)

  • [D] G. David, Unrectifiable 1-sets in the plane have vanishing analytic capacity. Rev. Mat. Iberoamericana 14 (1998), 369-479. CMP 99:04
  • [DM] G. David, P. Mattila, Removable sets for Lipschitz harmonic functions in the plane. Preprint (1997).
  • [L] J.-C. Léger, Courbure de Menger et rectifiabilité. PhD Thesis, Université de Paris-Sud, 1997.
  • [Ma] P. Mattila, Cauchy Singular Integrals and Rectifiability of Measures in the Plane. Adv. Math. 115 (1995), 1-34. MR 96h:30078
  • [MM] P. Mattila, M. S. Melnikov, Existence and weak type inequalities for Cauchy integrals of general measures on rectifiable curves and sets. Proc. Amer. Math. 120(1994), 143-149. MR 94b:30047
  • [MMV] P. Mattila, M. S. Melnikov, J. Verdera, The Cauchy integral, analytic capacity, and uniform rectifiability. Ann. of Math. 144 (1996), 127-136. MR 97k:31004
  • [Me] M. S. Melnikov, Analytic capacity: discrete approach and curvature of a measure. Sbornik: Mathematics 186:6 (1995), 827-846. MR 96f:30020
  • [MV] M. S. Melnikov, J. Verdera, A geometric proof of the $L^2$ boundedness of the Cauchy integral on Lipschitz graphs. Int. Math. Res. Not. 7 (1995), 325-331. MR 96f:45011
  • [NTV] F. Nazarov, S. Treil, A. Volberg, Pulling ourselves up by the hair. Preprint, 1997.
  • [T] X. Tolsa, Cotlar's inequality and existence of principal values for the Cauchy integral without the doubling condition. J. Reine Angew. Math. 502 (1998), 199-235. CMP 99:02

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30E20, 42B20, 30E25, 30C85

Retrieve articles in all journals with MSC (1991): 30E20, 42B20, 30E25, 30C85


Additional Information

Xavier Tolsa
Affiliation: Departament de Matemàtica Aplicada i Anàlisi, Universitat de Barcelona, Gran Via 585, Barcelona 08071, Spain
Email: tolsa@cerber.mat.ub.es

DOI: https://doi.org/10.1090/S0002-9939-00-05264-3
Keywords: Cauchy integral, principal values, curvature of measures, rectifiability
Received by editor(s): June 2, 1998
Received by editor(s) in revised form: September 3, 1998
Published electronically: February 25, 2000
Additional Notes: This research was partially supported by DGICYT PB94-0879.
Communicated by: Albert Baernstein II
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society